I was recently prescribed buspar due to an onset of major panic attacks while driving. My doctor said take 7.5 MG 2x daily for first week and then increase to 15 MG 2x daily as tolerated. Once I increased the dose I go horrible nausea and just plain horrible feeling for half hour to an hour or so. I will be in consult with pharmacy and doctor to see if I can break this into 3x daily bc I was fine on 7.5. I also take Xanax as needed for now. I want the best possible way to get the effectiveness as it has seemed to calm me a little. Not driving at all or just short distance is ruining my life! I have always suffered from anxiety and have tried many different things. I also believe my hormones are a big contribution to the increased anxiety. I have been trying to get a handle on this for years..Doctor after doctor??Any help would be appreciated.
Buspar dosing and anxiety concern. I have been nauseated and woozy after increased dose?
Question posted by ccor22 on 29 Nov 2016
Last updated on 18 October 2018 by MaryK2018
Your story sounds exactly like my story. I seen your story and had to comment. I know it really helped me to read your story and know that I'm not alone, so maybe my story will help you as well. I started having severe panic attacks while driving. I have to drive my fiance to & from work daily, which is 45 miles round trip, so a minimum of 90 miles a day. I think driving the long distance daily caused my attacks to come on. I also started having a jump and drop in blood pressure. Now I take Buspar 10mg x2 a day. The Buspar has been a life saver. My blood pressure has also stabilized a bit. But I also have nausea. I've never had nausea from any medications, so it has been a bit irritating, but I'm just happy I'm not having the super bad attacks. I just turned 36, so I also think my hormones are playing a part in this. It's been very stressful, but I'm hoping to get back on track soon. I do know that avoiding all Caffeine helps, as well as drinking lots of water. Also, I know this might sound wierd, but crossing my legs while I drive has helped as well. I just try to put everything In God's Hands and keep pushing forward. I sometimes get someone to ride with me, so that I'm not alone, but not always. Anxiety can be one of the most scary things. It's so hard to explain the horrible feelings it causes. I have numbness, shaking, shortness of breath, heavy chest, flushing all over, feeling of loosing control, dizziness, trouble swallowing, depression, sensitivity to hot/cold and more. I just wanted to let you know that your not alone and thank you for sharing your story. It was very helpful for me. I really hope my story helps you as well. Thank you and have a blessed day. God bless!!
Buspar was a Godsend for me to give me relief from my anxiety! But, I did better at low doses. When I was increased to 10mg 3 times a day, I suffered from nausea and dizziness. Went back down to 5mg 3 times a day, and no more nausea or dizziness, and no more anxiety either! I think this medication works better at low doses for many people. Also, at higher doses, I get worse tinnitus (ringing or loud noises in my ears). Listen to what your body is telling you - I think you are on the right track.
- BuSpar uses and safety info
- BuSpar information for Healthcare Professionals (includes dosage details)
- Side effects of BuSpar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.